MAUDE Adverse Event Report: ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION

ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION
Catalog Number 2231
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent a radical mastectomy procedure on (b)(6) 2024 and a drain was used.During procedure, that when the sterile package was opened in the or a hair was visible and embedded in the packaging.Unknown as to how the procedure was completed.There were no adverse consequences reported.Device returning.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Where was the foreign material found? inside the sterile barrier.Is it possible that the foreign material fell into packaging upon opening of device? no, it was opened to the sterile field and everyone in the room wore a head cover.Was the product seal on the foil still intact when the package was opened? yes.Is the device available to be returned for evaluation? yes, if so, please provide the status of the return and any available tracking information.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep): (b)(4) rn bsn.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 evaluation: complaint sample review: one complaint sample (with teared-off pouch) was received for evaluation; product was inspected visually below were detailed findings: 1.Trocar of the product was wrapped with a yellow clothed bubble wrap.2.Received pouch was in teared-off condition, a long hair was visible on the pouch surface.3.A long yellow stain was visible on the received pouch surface, also, a deep yellow dot mark visible on the label of the received pouch.Which clearly indicates that the product might have used differently at user end.Also, received pouch was not in the original packing (along with the hair on the pouch), there were significant yellow stains visible on the surface of the received pouch.Documents review : during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review: no negative observation was found.Review of defective sample's image / video: not applicable, as there was no complaint sample image / video received for evaluation.As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE (R) DRAIN 19FR R/F
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20785178
Report Number2210968-2024-12476
Device Sequence Number15727516
Product Code GBX
UDI-Device Identifier10705031003590
UDI-Public(01)10705031003590(11)231212(17)281212(10)J2309100
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2231
Device Lot NumberJ2309100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/07/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown